Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: weight gain-topamax with depakote

Posted by pamperingchef@hawaii.rr.com on June 14, 2001, at 4:27:30

In reply to Re: prozac weight gain-more info OOPS!, posted by harry on April 1, 1999, at 11:29:49

> v...not an idiot at all...always a great sign to express interest.
> this is all very new...topamate isn't approved for this usage yet....the shrinks are still experimenting with it with their patients.
> i've seen it discussed in patients with weight gain from depakote, remeron, zyprexa, lithium,
> neurontin. it may be added to their current regimen..or "substituted" for a mood stabilizer that they are already on. has side effects all its own (dizziness, paresthesias, worsening of depression when its main med used, and "topo fog"(feeling stupid in the head)...when used at high doses
>
> heres another site with some scientific info re" weight gain and SSRI's:
> http://www.cme-reviews.com/PP198_Richelson.html
>
> and another site with "patient feedback":
> http://www.lexmall.com/HEALTH/HBOARD/messages/375.html

Hi, my doctor tried two different times to put me on topamax for my seizures, I take Depakote for them now and I have gained weight while on it, I have been on Depakote for three years. I just found out that is used for manic depression. So I was wondering if it is used to calm the effects of the "mania" if it could be causing me to be depressed. As I don't have any mania, but I have had what I thought to be the "baby blues" for too long. I just realized my daughter turned 3 this week and I should not feel this way. The topamax is now being used regularly for migraine therapy and in some seizure disorders by my doctor...but I got horrible side effects, like nausea...but I did have the side effect of lack of hunger. Although the stomach problems persisted, I was taking it with 1000mg Depakote a day...and with the lowest dose of topamax. Well, my neurologist didnít know what to make of the "blues" so I have an appointment with the psychiatrist now to see what she thinks, wish me luck...I do you! christine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:pamperingchef@hawaii.rr.com thread:4025
URL: http://www.dr-bob.org/babble/20010612/msgs/66410.html